Joint Pain Linked to DPP-4 Inhibitor Use by Type 2 Diabetics

FDA advises diabetes patients taking DPP-inhibitors who experience severe joint pain to contact their doctors.
FDA advises diabetes patients taking DPP-inhibitors who experience severe joint pain to contact their doctors.

(HealthDay News) -- Use of dipeptidyl peptidase-4 (DPP-4) inhibitors in type 2 diabetes is tied to severe joint pain in some patients, the U.S. Food and Drug Administration warns.

In a safety announcement, the FDA said the medications "may cause joint pain that can be severe and disabling," and the agency "has added a new Warning and Precaution about this risk to the labels of all medicines in this drug class."

The FDA stressed that patients who take a DPP-4 inhibitor should not stop using the drug, "but should contact their health care professional right away if they experience severe and persistent joint pain."

Physicians and other health care workers should "consider DPP-4 inhibitors as a possible cause of severe joint pain and discontinue the drug if appropriate," the agency said in the safety announcement.

Source

  1. FDA News Release, August 28, 2015
Loading links....
You must be a registered member of Renal and Urology News to post a comment.